Alert archive / West Virginia / River Flood Advisories in 2007
River Flood Advisory 13, NWS Charleston, WV
NWS Charleston, WV issued this river flood advisory at Dec 10, 2007, 2:56 AM EST for Barbour County, West Virginia. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2007, 2:56 AM EST (07:56 UTC)
- Expired
- Dec 11, 2007, 10:26 AM EST
- In force
- 32 hr
- Issued by
- NWS Charleston, WV
County Barbour County, WV
The radar
The Pittsburgh radar (KPBZ), 157 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS81 KRLX 100756 FLSRLX FLOOD ADVISORY NATIONAL WEATHER SERVICE CHARLESTON WV 256 AM EST MON DEC 10 2007 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD ADVISORY FOR THE TYGART VALLEY RIVER...BUCKHANNON RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR...UPSHUR. RAINS OVER PAST DAY...ALONG WITH SNOW MELT HAVE CAUSE THE TYGART VALLEY RIVER AND THE BUCKHANNON RIVER TO RISE. A RIVER FLOOD ADVISORY MEANS RIVER FLOWS ARE ELEVATED AND LOW IMPACT FLOODING OF POOR DRAINAGE AREAS OR LOW LYING AREAS AND BACKWATER PROBLEMS ARE OCCURRING OR ARE IMMINENT. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. WVC001-110756- /O.NEW.KRLX.FL.Y.0013.071210T0756Z-000000T0000Z/ /BELW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 256 AM EST MON DEC 10 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD ADVISORY FOR THE TYGART VALLEY RIVER AT BELINGTON. * UNTIL FURTHER NOTICE * AT 2 AM MONDAY, THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 13.3 FEET THIS MORNING. * AT STAGES NEAR 13.0 FEET...WATER FLOODS BASEMENTS OF HOMES ALONG THE RIVER DUE TO SEWERS BACKING UP. $$ WVC001-110756- /O.NEW.KRLX.FL.Y.0014.071210T0756Z-000000T0000Z/ /PHIW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 256 AM EST MON DEC 10 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD ADVISORY FOR THE TYGART VALLEY RIVER AT PHILIPPI. * UNTIL FURTHER NOTICE. * AT 2 AM MONDAY, THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 19 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 17.1 FEET THIS AFTERNOON. * AT STAGES NEAR 17.0 FEET...MINOR WATER PROBLEMS FROM STORM DRAINS AND BACKWATER FROM SMALL STREAMS DRAINING INTO THE TYGART VALLEY RIVER. $$ WVC097-110755- /O.NEW.KRLX.FL.Y.0015.071210T0756Z-000000T0000Z/ /BKNW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 256 AM EST MON DEC 10 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD ADVISORY FOR THE BUCKHANNON RIVER NEAR BUCKHANNON. * UNTIL FURTHER NOTICE * AT 1 AM MONDAY, THE STAGE WAS 19.0 FEET. * FLOOD STAGE IS 23 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 22 FEET THIS AFTERNOON. * AT STAGES NEAR 22 FEET...MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER AND BACKWATER PROBLEMS ON SMALL STREAMS AND CREEKS DRAINING INTO THE RIVER. $$
7 follow-up statements
000 WGUS81 KRLX 101301 FLSRLX FLOOD ADVISORY NATIONAL WEATHER SERVICE CHARLESTON WV 801 AM EST MON DEC 10 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER...BUCKHANNON RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR...UPSHUR. OFF AND ON SHOWERS WILL CONTINUE TODAY...BUT WILL NOT HAVE A SIGNIFICANT AFFECT ON THE RIVERS. PREVIOUS RAINS THAT FELL YESTERDAY AND LAST NIGHT, COUPLED WITH SNOW MELT HAVE CAUSED THE RIVERS TO RISE. A RIVER FLOOD ADVISORY MEANS RIVER FLOWS ARE ELEVATED AND LOW IMPACT FLOODING OF POOR DRAINAGE AREAS OR LOW LYING AREAS AND BACKWATER PROBLEMS ARE OCCURRING OR ARE IMMINENT. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. WVC001-111301- /O.CON.KRLX.FL.Y.0013.000000T0000Z-000000T0000Z/ /BELW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 801 AM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * UNTIL EARLY THIS EVENING. * AT 6 AM MONDAY, THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 13 FEET THIS AFTERNOON. * AT STAGES NEAR 13.0 FEET...WATER FLOODS BASEMENTS OF HOMES ALONG THE RIVER DUE TO SEWERS BACKING UP. $$ WVC001-111301- /O.CON.KRLX.FL.Y.0014.000000T0000Z-000000T0000Z/ /PHIW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 801 AM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT PHILIPPI. * UNTIL EARLY THIS EVENING. * AT 7 AM MONDAY, THE STAGE WAS 16.1 FEET. * FLOOD STAGE IS 19 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 17 FEET THIS AFTERNOON. * AT STAGES NEAR 17.0 FEET...MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER AND BACKWATER PROBLEMS ON SMALL STREAMS AND CREEKS DRAINING INTO THE RIVER. $$ WVC097-111301- /O.CON.KRLX.FL.Y.0015.000000T0000Z-000000T0000Z/ /BKNW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 801 AM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE BUCKHANNON RIVER NEAR BUCKHANNON. * UNTIL EARLY THIS EVENING. * AT 5 AM MONDAY, THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 23 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 22.5 FEET THIS AFTERNOON. * AT STAGES NEAR 23.0 FEET...PORTIONS OF RIVER ROAD AND VICKSBURG ROAD AND HOMES NEAR THE RIVER START TO FLOOD. THE INTERSECTION OF MADISON AND FLORIDA STREETS FLOODS AND SEVERAL LOW LYING AREAS IN AND AROUND BUCKHANNON START TO FLOOD. $$
000 WGUS81 KRLX 101835 FLSRLX FLOOD ADVISORY NATIONAL WEATHER SERVICE CHARLESTON WV 130 PM EST MON DEC 10 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER...BUCKHANNON RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR...UPSHUR. OFF AND ON SHOWERS WILL CONTINUE TODAY...BUT WILL NOT HAVE A SIGNIFICANT AFFECT ON THE RIVERS. PREVIOUS RAINS THAT FELL YESTERDAY AND LAST NIGHT, COUPLED WITH SNOW MELT HAVE CAUSED THE RIVERS TO RISE. A RIVER FLOOD ADVISORY MEANS RIVER FLOWS ARE ELEVATED AND LOW IMPACT FLOODING OF POOR DRAINAGE AREAS OR LOW LYING AREAS AND BACKWATER PROBLEMS ARE OCCURRING OR ARE IMMINENT. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. WVC001-102331- /O.CON.KRLX.FL.Y.0013.000000T0000Z-000000T0000Z/ /BELW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 130 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * UNTIL EARLY THIS EVENING. * AT 1 PM MONDAY, THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 13.2 FEET THIS AFTERNOON. * AT STAGES NEAR 13.0 FEET...WATER FLOODS BASEMENTS OF HOMES ALONG THE RIVER DUE TO SEWERS BACKING UP. $$ WVC001-102331- /O.CON.KRLX.FL.Y.0014.000000T0000Z-000000T0000Z/ /PHIW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 130 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT PHILIPPI. * UNTIL EARLY THIS EVENING. * AT 1 PM MONDAY, THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 19 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 17.5 FEET THIS AFTERNOON. * AT STAGES NEAR 17.0 FEET...MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER AND BACKWATER PROBLEMS ON SMALL STREAMS AND CREEKS DRAINING INTO THE RIVER. $$ WVC097-102331- /O.CON.KRLX.FL.Y.0015.000000T0000Z-000000T0000Z/ /BKNW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 130 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE BUCKHANNON RIVER NEAR BUCKHANNON. * UNTIL EARLY THIS EVENING. * AT 11AM MONDAY, THE STAGE WAS 21.4 FEET. * FLOOD STAGE IS 23 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 22.7 FEET THIS AFTERNOON. * AT STAGES NEAR 23.0 FEET...PORTIONS OF RIVER ROAD AND VICKSBURG ROAD AND HOMES NEAR THE RIVER START TO FLOOD. THE INTERSECTION OF MADISON AND FLORIDA STREETS FLOODS AND SEVERAL LOW LYING AREAS IN AND AROUND BUCKHANNON START TO FLOOD. $$
000 WGUS81 KRLX 110004 FLSRLX FLOOD ADVISORY NATIONAL WEATHER SERVICE CHARLESTON WV 700 PM EST MON DEC 10 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER...BUCKHANNON RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR...UPSHUR. THE BUCHANAN RIVER AT BUCHANAN HAS CRESTED AT BUCHANAN AROUND 22.5 FEET WHICH IS 1/2 FOOT BELOW THE OFFICIAL FLOOD STAGE. AS THIS NEAR BANKFULL CREST MOVES DOWNSTREAM THIS EVENING FLOODING IN NORMAL LOW SPOTS CAN BE EXPECTED. AT BELINGTON THE TYGART VALLEY RIVER IS RISING ONLY VERY SLOWLY WITH A CREST NEAR BANKFULL EXPECTED OVERNIGHT. FLOODING IN NORMAL LOW SPOTS ALONG THIS STRETCH OF THE TYGART VALLEY RIVER CAN BE EXPECTED THROUGHOUT MUCH OF THE NIGHT AS THIS PORTION OF THE RIVER HOVERS NEAR CREST THROUGHOUT THE NIGHT. ADDITIONAL MODERATE TO HEAVY SHOWERS IN THIS REGION ARE NOT LIKELY TONIGHT SO THE RIVERS WILL BE ALLOWED TO RECEDE AFTER CREST. A RIVER FLOOD ADVISORY MEANS RIVER FLOWS ARE ELEVATED AND LOW IMPACT FLOODING OF POOR DRAINAGE AREAS OR LOW LYING AREAS AND BACKWATER PROBLEMS ARE OCCURRING OR ARE IMMINENT. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. WVC001-110330- /O.CON.KRLX.FL.Y.0013.000000T0000Z-000000T0000Z/ /BELW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 700 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * UNTIL LATER TONIGHT. * AT 7 PM MONDAY, THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE NEAR 14 FEET OVER NIGHT. * AT STAGES NEAR 13.0 FEET...WATER FLOODS BASEMENTS OF HOMES ALONG THE RIVER DUE TO SEWERS BACKING UP. $$ WVC001-110330- /O.CON.KRLX.FL.Y.0014.000000T0000Z-000000T0000Z/ /PHIW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 700 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT PHILIPPI. * UNTIL 10 PM. * AT 7 PM MONDAY, THE STAGE WAS 17.3 FEET. * FLOOD STAGE IS 19 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 17.5 FEET AROUND 10 PM. * AT STAGES NEAR 17.0 FEET...MINOR FLOODING OF LOW LYING AREAS ALONG THE RIVER AND BACKWATER PROBLEMS ON SMALL STREAMS AND CREEKS DRAINING INTO THE RIVER. $$ WVC097-110331- /O.CON.KRLX.FL.Y.0015.000000T0000Z-000000T0000Z/ /BKNW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 700 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE BUCKHANNON RIVER NEAR BUCKHANNON. * UNTIL 10 PM. * AT 7PM MONDAY, THE STAGE WAS 22.5 FEET. * FLOOD STAGE IS 23 FEET. * FORECAST...THE RIVER IS LIKELY CRESTING AT 7 PM. * AT STAGES NEAR 23.0 FEET...PORTIONS OF RIVER ROAD AND VICKSBURG ROAD AND HOMES NEAR THE RIVER START TO FLOOD. THE INTERSECTION OF MADISON AND FLORIDA STREETS FLOODS AND SEVERAL LOW LYING AREAS IN AND AROUND BUCKHANNON START TO FLOOD. $$
000 WGUS81 KRLX 110411 FLSRLX FLOOD ADVISORY NATIONAL WEATHER SERVICE CHARLESTON WV 1111 PM EST MON DEC 10 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER...BUCKHANNON RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR...UPSHUR. BELINGTON, PHILIPPI AND BUCKHANNON ARE IN CREST AND WILL BE FALLING THROUGH THE EARLY MORNING HOURS. CONDITIONS WILL BE IMPROVING AS THE RIVERS FALL. A RIVER FLOOD ADVISORY MEANS RIVER FLOWS ARE ELEVATED AND LOW IMPACT FLOODING OF POOR DRAINAGE AREAS OR LOW LYING AREAS AND BACKWATER PROBLEMS ARE OCCURRING OR ARE IMMINENT. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. WVC001-120411- /O.CON.KRLX.FL.Y.0013.000000T0000Z-000000T0000Z/ /BELW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1111 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * UNTIL THE EARLY MORNING HOURS. * AT 10 PM MONDAY, THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS IN CREST AND WILL START A SLOW FALL. * AT STAGES NEAR 14.0 FEET AND FALLING...MINOR WATER PROBLEMS ALONG THE RIVER WILL START TO IMPROVE. $$ WVC001-120411- /O.CON.KRLX.FL.Y.0014.000000T0000Z-000000T0000Z/ /PHIW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1111 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT PHILIPPI. * UNTIL THE EARLY MORNING HOURS. * AT 10 PM MONDAY, THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 19 FEET. * FORECAST...THE RIVER IS IN CREST AND WILL START A SLOW FALL. * AT STAGES NEAR 17.0 FEET AND FALLING...MINOR WATER PROBLEMS ALONG THE RIVER WILL START TO IMPROVE. $$ WVC097-120411- /O.CON.KRLX.FL.Y.0015.000000T0000Z-000000T0000Z/ /BKNW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1111 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE BUCKHANNON RIVER NEAR BUCKHANNON. * UNTIL FURTHER NOTICE * AT 9 PM MONDAY, THE STAGE WAS 21.9 FEET. * FLOOD STAGE IS 23 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL START A SLOW FALL. * AT STAGES NEAR 21.0 FEET AND FALLING...MINOR WATER PROBLEMS ALONG THE RIVER WILL START TO IMPROVE. $$
000 WGUS81 KRLX 110651 FLSRLX FLOOD ADVISORY NATIONAL WEATHER SERVICE CHARLESTON WV 151 AM EST TUE DEC 11 2007 ...THE FLOOD ADVISORY IS CANCELLED FOR THE BUCKHANNON RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...UPSHUR. THE BUCKHANNON RIVER AT BUCKHANNON HAS CRESTED AND GONE BELOW THE ACTION STAGE OF 21 FEET. THE RIVER WILL CONTINUE TO FALL THROUGH THE MORNING. THEREFORE, THE RIVER FLOOD ADVISORY HAS BEEN CANCELLED. ...THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR. THE TYGART VALLEY RIVER AT BELINGTON AND PHILIPPI HAS CRESTED AND WILL CONTINUE TO FALL THROUGH THE MORNING HOURS. MINOR WATER PROBLEMS WILL CONTINUE LESSEN. A RIVER FLOOD ADVISORY MEANS RIVER FLOWS ARE ELEVATED AND LOW IMPACT FLOODING OF POOR DRAINAGE AREAS OR LOW LYING AREAS AND BACKWATER PROBLEMS ARE OCCURRING OR ARE IMMINENT. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. WVC001-120651- /O.CON.KRLX.FL.Y.0013.000000T0000Z-000000T0000Z/ /BELW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 151 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * THROUGH THE EARLY MORNING HOURS. * AT 10 PM MONDAY, THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS IN CREST AND WILL START A SLOW FALL. * AT STAGES NEAR 14.0 FEET AND FALLING...MINOR WATER PROBLEMS ALONG THE RIVER WILL START TO IMPROVE. $$ WVC001-120651- /O.CON.KRLX.FL.Y.0014.000000T0000Z-000000T0000Z/ /PHIW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 151 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT PHILIPPI. * UNTIL FURTHER NOTICE * AT 1 AM TUESDAY, THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 19 FEET. * FORECAST...THE RIVER IS IN CREST AND WILL START A SLOW FALL. * AT STAGES NEAR 17.0 FEET AND FALLING...MINOR WATER PROBLEMS ALONG THE RIVER WILL START TO IMPROVE. $$ WVC097-110721- /O.CAN.KRLX.FL.Y.0015.000000T0000Z-000000T0000Z/ /BKNW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 151 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY IS CANCELLED FOR THE BUCKHANNON RIVER NEAR BUCKHANNON. * AT 1 AM TUESDAY, THE STAGE WAS 21.0 FEET. * FLOOD STAGE IS 23 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL. * AT STAGES NEAR 21.0 FEET AND FALLING...ANY MINOR WATER PROBLEMS ALONG THE RIVER WILL CONTINUE TO IMPROVE. $$
000 WGUS81 KRLX 110923 FLSRLX FLOOD ADVISORY NATIONAL WEATHER SERVICE CHARLESTON WV 423 AM EST TUE DEC 11 2007 ...THE FLOOD ADVISORY IS CANCELLED FOR THE TYGART VALLEY RIVER AT PHILIPPI... ...THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR. THE TYGART VALLEY RIVER AT PHILIPPI HAS CRESTED AND GONE BELOW THE ACTION STAGE OF 17 FEET. THE RIVER WILL CONTINUE TO FALL THROUGH THE MORNING. THEREFORE, THE RIVER FLOOD ADVISORY HAS BEEN CANCELLED. THE FLOOD ADVISORY CONTINUES FOR BELINGTON...BUT THE RIVER HAS CRESTED AND IS NOW SLOWLY FALLING. A RIVER FLOOD ADVISORY MEANS RIVER FLOWS ARE ELEVATED AND LOW IMPACT FLOODING OF POOR DRAINAGE AREAS OR LOW LYING AREAS AND BACKWATER PROBLEMS ARE OCCURRING OR ARE IMMINENT. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. WVC001-120923- /O.CON.KRLX.FL.Y.0013.000000T0000Z-000000T0000Z/ /BELW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 423 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * THROUGH THIS TUESDAY MORNING * AT 2 AM TUESDAY, THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE A SLOW FALL. * AT STAGES NEAR 13.6 FEET AND FALLING...MINOR WATER PROBLEMS ALONG THE RIVER WILL START TO IMPROVE. $$ WVC001-110953- /O.CAN.KRLX.FL.Y.0014.000000T0000Z-000000T0000Z/ /PHIW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 423 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY IS CANCELLED FOR THE TYGART VALLEY RIVER AT PHILIPPI. * AT 4 AM TUESDAY, THE STAGE WAS 16.7 FEET. * FLOOD STAGE IS 19 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL. * AT STAGES NEAR 17 FEET AND FALLING...ANY MINOR WATER PROBLEMS ALONG THE RIVER WILL CONTINUE TO IMPROVE. $$
000 WGUS81 KRLX 111526 FLSRLX FLOOD ADVISORY NATIONAL WEATHER SERVICE CHARLESTON WV 1026 AM EST TUE DEC 11 2007 ...THE FLOOD ADVISORY IS CANCELLED FOR THE TYGART VALLEY RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR. THE TYGART VALLEY RIVER AT BELINGTON HAS CRESTED AND GONE BELOW THE ACTION STATE OF 13 FEET. THE RIVER WILL CONTINUE TO FALL THROUGH THE AFTERNOON. THEREFORE...THE RIVER FLOOD ADVISORY HAS BEEN CANCELLED. WVC001-111556- /O.CAN.KRLX.FL.Y.0013.000000T0000Z-000000T0000Z/ /BELW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1026 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY IS CANCELLED FOR THE TYGART VALLEY RIVER AT BELINGTON. * AT 10 AM TUESDAY, THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING THIS AFTERNOON...REA CHING A STAGE OF 10.1 BY 7 PM THIS EVENING. * AT STAGES NEAR 13.0 FEET...WATER FLOODS BASEMENTS OF HOMES ALONG THE RIVER DUE TO SEWERS BACKING UP. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood advisory went out at Dec 10, 1:02 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 10, 1:02 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
102 AM EST MON DEC 10 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL MEANDER BACK AND FORTH IN OUR VICINITY
THROUGH THURSDAY...PROVIDING REPEATED CHANCES FOR RAIN.
&&
.NEAR TERM /THROUGH TODAY/...
FRONTAL SYSTEM EXTENDING WEST TO EAST ACROSS NORTHERN KENTUCKY AND
CENTRAL WEST VIRGINIA THIS EVENING...AND MOVING LITTLE AT TIME...BUT
EXPECTED TO DRIFT SOUTHWARD OVERNIGHT. MODELS NOT HANDLING IMPULSES
ALONG THE FRONT. ONE IMPULSE HAD PASSED THIS AFTERNOON AND EARLY
EVENING...DUMPING A QUICK ONE HALF TO THREE QUARTERS OF AN INCH OF
RAIN ACROSS THE NORTHERN HALF OF AREA. ANOTHER ONE INCH OR SO
TONIGHT MAY CAUSE SOME FLOODING PROBLEMS...AND LOOKING AT
RADARS...AT LEAST ANOTHER TWO IMPULSES SHOW UP TO OUR WEST. ONE
IMPULSE OVER CENTRAL KENTUCKY AT TIME AND ANOTHER OVER WESTERN
KENTUCKY. THESE HAVE THE CAPABILITY TO DUMP ANOTHER INCH OF RAIN
OVERNIGHT...SO HAVE ISSUED A FLOOD WATCH FOR NORTHERN ONE HALF OF
AREA. FLOOD WATCH GOES TO 10 AM EST MONDAY.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
WHILE THE MODELS DO SEEM TO HAVE A SIMILAR HANDLING OF THE SURFACE
FRONT AT 12Z...STRETCHING FROM NEAR EKN TO CRW TO HTS...THEY ARE
DEPICTING DIFFERENT PRECIPITATION PATTERNS AS THE NAM MAINTAINS MORE
OF AN ANAFRONT PATTERN WHILE THE GFS IS SHOWING MOST OF ITS RAIN
ALONG AND AHEAD OF THE FRONT. HAVE LEANED MORE TOWARD THE
NAM...WHICH IS VERIFYING MUCH BETTER TO THE CURRENT RAIN PATTERN.
SO HAVE HELD ON TO THE HIGHER POPS FURTHER NORTH IN THE MORNING AND
GRADUALLY SINK THEM SOUTH DURING THE DAY. BUT TOWARD MONDAY
NIGHT...THE NAM SEEMS TO CONTINUE TO WANT TO PUSH THE FRONT TOO FAR
SOUTH THROUGH VA INTO NRN NC AND NRN TN. WITH THE STRENGTH OF THE
SW FLOW ALOFT...ANTICIPATE THAT THE FRONT SHOULD TALL OVER SRN WV
MORE IN LINE WITH THE 12Z GFS AND ECMWF. WITH THE FRONT AROUND HAVE
HELD ON TO LOW LIKELY POPS OR HIGH CHANCE POPS IN THE VICINITY OF
THE BOUNDARY. BY TUESDAY MORNING...THE FRONT SHOULD AGAIN BEGIN TO
TURN BACK NORTH AND SLIDE INTO NRN OHIO AND SRN PA BY MID
AFTERNOON. THIS WILL ALLOW THE CHANCES FOR RAIN TO DECREASE AND
MUCH WARMER AIR TO AGAIN PUSH BACK INTO THE REGION.
FOR TEMPERATURES...HAVE LEANED MORE TOWARD AND MET/FWC COMPROMISE ON
MONDAY. ON MONDAY NIGHT HAVE GONE TOWARD THE COOLER NUMBERS ACROSS
OHIO AND NRN WV...BUT IN THE VICINITY OF THE FRONT AND AREAS SOUTH
HAVE LEANED TOWARD THE WARMER MAV. ON TUESDAY...THE MET AND MAV ARE
BOTH MUCH WARMER. HAVE BLENDED THERE...BUT HOW MUCH CLOUDS ARE
AROUND WILL BE THE FACTOR BETWEEN THE MET AND MAV.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MOIST FRONTAL BOUNDARY CONTINUES TO EBB AND FLOW ACROSS THE AREA.
SPREAD AMONG THE GFS ENSEMBLE NUMBERS OF 4 TO 5 STANDARD DEVIATIONS
FOR TEMPERATURES ARE COMMON FOR SITES ACROSS THE CWA. THERE ACTUALLY
IS FAIR AGREEMENT IN THE LONGWAVE PATTERN /AT LEAST UP UNTIL THE
WEEKEND/. THE REASON FOR THE DISAGREEMENT IS HOW SENSITIVE THE
FORECAST IS TO FRONTAL PLACEMENT...BECAUSE OF THE GREAT TEMPERATURE
CONTRAST.
FRONTAL BOUNDARY FIRST SLOWLY EDGES FROM THE NORTHERN TO CENTRAL CWA
TUESDAY NIGHT INTO WEDNESDAY. I ENHANCED TEMPERATURE CONTRAST ACROSS
FRONT BY BUMPING TEMPERATURES SLIGHTLY LOWER THAN MAV GUIDANCE ALONG
AND NORTH OF THE FRONT. I ALSO FELT COMFORTABLE GOING WITH LIKELY
POPS FOR THIS SAME AREA...WITH NAM/GFS/ECMWF AGREEMENT. I PUT QPF
FOR TUESDAY NIGHT THROUGH WEDNESDAY CONSERVATIVELY AT ABOUT A HALF
INCH...BUT POTENTIAL FOR MORE WILL HAVE TO BE MONITORED...ESPECIALLY
CONSIDERING THE REPEATED BOUTS OF PRECIPITATION HEADING UP TO THAT
POINT. SAME CASE FOR THURSDAY.
BOUNDARY EDGES A LITTLE BIT NORTH WEDNESDAY NIGHT...BEFORE A FINAL
PASSAGE AS A COLD FRONT THURSDAY...FOR ADDITIONAL RAIN. THUNDER
CHANCES WITH THE COLD FRONT LOOK MINIMAL ENOUGH NOT TO MENTION AT
THIS TIME.
AFTER A FINAL COLD FRONTAL PASSAGE THURSDAY...MODELS SEEM TO AGREE
TOWARDS A TRANSITION TO SLIGHTLY COLDER THAN NORMAL WEATHER PATTERN
BY THE WEEKEND. DETAILS ARE DIFFERENT...BUT MEAN TROUGH ENDS UP
MOVING OVER THE REGION. HPC GRIDS WERE LEANED ON AFTER
THURSDAY...THOUGH WITH GENERALLY LOWER POPS OVER THE WEEKEND. POPS
MAY NEED TO RAISED IF ECMWF SCENARIO...WHICH DELAYS EXIT OF MOIST
SOUTHWEST FLOW LONGER THAN GFS...BEGINS TO LOOK MORE LIKELY.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
OSCILLATING FRONTAL BOUNDARY WILL REMAIN IN THE REGION OVER THE
NEXT 24 HOURS. EXPECTING PLENTY OF IFR OR WORSE ACROSS MUCH OF
AREA...WITH SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA SPARED
SOMEWHAT. CEILINGS SHOULD LIFT A BIT INTO MVFR TERRITORY DURING
THE DAY...BUT IFR WILL STILL BE POSSIBLE IN ANY RAINS. AFTER
STALLING OVER THE COALFIELDS LATE TODAY...THE FRONT WILL BEGIN TO
RETURN NORTH AS A WARM FRONT AFTER 00Z. IFR CONDITIONS WILL BECOME
REESTABLISHED...MAINLY NORTH OF THE I-64 CORRIDOR.
AVIATION OUTLOOK /BEYOND 18Z MONDAY/
IFR STILL POSSIBLE THROUGH WEDNESDAY WITH FRONT IN VCNTY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR WVZ005>011-
013>020-027>032-038>040-047.
OH...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR OHZ075-076-
083>087.
KY...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV
NEAR TERM...JMV
SHORT TERM...ESS
LONG TERM...MDP
AVIATION...CLHazardous weather outlook, Dec 9, 8:54 PM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 854 PM EST SUN DEC 9 2007 KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-027>032-038>040- 047-101000- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR- BARBOUR-RANDOLPH- 854 PM EST SUN DEC 9 2007 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-VAZ003-004-WVZ024>026-033>037-046-101000- PERRY-MORGAN-DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-POCAHONTAS- 854 PM EST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDP
In the hours before
Local storm report, Dec 10, 1:56 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
156 AM EST MON DEC 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLOOD MILTON 38.43N 82.14W
12/10/2007 CABELL WV LAW ENFORCEMENT
RUNOFF FROM AROUND 0.75 INCHES OF RAIN IN LESS THAN AN
HOUR CAUSED STREET AND BASEMENT FLOODING AROUND JOHNS
BRANCH.
&&
KBATTYThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:35 PM EST | Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 20 more | 24 hr |
| Dec 9, 11:48 PM EST | Areal Flood Advisory | RLX | Cabell, Calhoun, Clay, Jackson, Kanawha, Lincoln and 4 more | 3 hr |
| Dec 10, 2:56 AM EST | River Flood Advisory | RLX | Barbour | 25 hr |
| Dec 10, 2:56 AM EST | River Flood Advisory | RLX | Upshur | 23 hr |
Nearby
River Flood Advisories in West Virginia, 2007Every river flood advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.